skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Grassmannians for scattering amplitudes in 4d $$\mathcal{N}=4 $$ SYM and 3d ABJM

Abstract

Scattering amplitudes in 4d N=4 super Yang-Mills theory (SYM) can be described by Grassmannian contour integrals whose form depends on whether the external data is encoded in momentum space, twistor space, or momentum twistor space. Here, after a pedagogical review, we present a new, streamlined proof of the equivalence of the three integral formulations. A similar strategy allows us to derive a new Grassmannian integral for 3d N = 6 ABJM theory amplitudes in momentum twistor space: it is a contour integral in an orthogonal Grassmannian with the novel property that the internal metric depends on the external data. The result can be viewed as a central step towards developing an amplituhedron formulation for ABJM amplitudes. Various properties of Grassmannian integrals are examined, including boundary properties, pole structure, and a homological interpretation of the global residue theorems for N = 4 SYM.

Authors:
 [1];  [2];  [1];  [3];  [1];  [1];  [3]
  1. Univ. of Michigan, Ann Arbor, MI (United States). Michigan Center for Theoretical Physics and Randall Lab. of Physics, Dept. of Physics
  2. National Taiwan Univ., Taipei (Taiwan). Dept. of Physics and Astronomy
  3. Univ. of Michigan, Ann Arbor, MI (United States). Dept. of Mathematics
Publication Date:
Research Org.:
Univ. of Michigan, Ann Arbor, MI (United States)
Sponsoring Org.:
USDOE; National Science Foundation (NSF)
OSTI Identifier:
1440977
Grant/Contract Number:  
SC0011719; PHY-0953232; FG02-95ER40899; DMS-1160726; F031543
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2014; Journal Issue: 12; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; Scattering Amplitudes; Supersymmetric gauge theory; Differential and Algebraic Geometry

Citation Formats

Elvang, Henriette, Huang, Yu-tin, Keeler, Cynthia, Lam, Thomas, Olson, Timothy M., Roland, Samuel B., and Speyer, David E. Grassmannians for scattering amplitudes in 4d $\mathcal{N}=4 $ SYM and 3d ABJM. United States: N. p., 2014. Web. doi:10.1007/JHEP12(2014)181.
Elvang, Henriette, Huang, Yu-tin, Keeler, Cynthia, Lam, Thomas, Olson, Timothy M., Roland, Samuel B., & Speyer, David E. Grassmannians for scattering amplitudes in 4d $\mathcal{N}=4 $ SYM and 3d ABJM. United States. doi:10.1007/JHEP12(2014)181.
Elvang, Henriette, Huang, Yu-tin, Keeler, Cynthia, Lam, Thomas, Olson, Timothy M., Roland, Samuel B., and Speyer, David E. Wed . "Grassmannians for scattering amplitudes in 4d $\mathcal{N}=4 $ SYM and 3d ABJM". United States. doi:10.1007/JHEP12(2014)181. https://www.osti.gov/servlets/purl/1440977.
@article{osti_1440977,
title = {Grassmannians for scattering amplitudes in 4d $\mathcal{N}=4 $ SYM and 3d ABJM},
author = {Elvang, Henriette and Huang, Yu-tin and Keeler, Cynthia and Lam, Thomas and Olson, Timothy M. and Roland, Samuel B. and Speyer, David E.},
abstractNote = {Scattering amplitudes in 4d N=4 super Yang-Mills theory (SYM) can be described by Grassmannian contour integrals whose form depends on whether the external data is encoded in momentum space, twistor space, or momentum twistor space. Here, after a pedagogical review, we present a new, streamlined proof of the equivalence of the three integral formulations. A similar strategy allows us to derive a new Grassmannian integral for 3d N = 6 ABJM theory amplitudes in momentum twistor space: it is a contour integral in an orthogonal Grassmannian with the novel property that the internal metric depends on the external data. The result can be viewed as a central step towards developing an amplituhedron formulation for ABJM amplitudes. Various properties of Grassmannian integrals are examined, including boundary properties, pole structure, and a homological interpretation of the global residue theorems for N = 4 SYM.},
doi = {10.1007/JHEP12(2014)181},
journal = {Journal of High Energy Physics (Online)},
number = 12,
volume = 2014,
place = {United States},
year = {2014},
month = {12}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 13 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Finite-component field representations of the conformal group
journal, June 1969


Dual superconformal symmetry of scattering amplitudes in super-Yang–Mills theory
journal, March 2010


𝒩 = 5, 6 superconformal Chern-Simons theories and M2-branes on orbifolds
journal, September 2008


Amplitudes of 3d Yang Mills theory
journal, January 2013

  • Lipstein, Arthur E.; Mason, Lionel
  • Journal of High Energy Physics, Vol. 2013, Issue 1
  • DOI: 10.1007/JHEP01(2013)009

Dual superconformal invariance, momentum twistors and Grassmannians
journal, November 2009


Uplifting amplitudes in special kinematics
journal, October 2012

  • Goddard, Timothy; Heslop, Paul; Khoze, Valentin V.
  • Journal of High Energy Physics, Vol. 2012, Issue 10
  • DOI: 10.1007/JHEP10(2012)041

The Amplituhedron
journal, October 2014

  • Arkani-Hamed, Nima; Trnka, Jaroslav
  • Journal of High Energy Physics, Vol. 2014, Issue 10
  • DOI: 10.1007/JHEP10(2014)030

Tree-level recursion relation and dual superconformal symmetry of the ABJM theory
journal, March 2011

  • Gang, Dongmin; Huang, Yu-tin; Koh, Eunkyung
  • Journal of High Energy Physics, Vol. 2011, Issue 3
  • DOI: 10.1007/JHEP03(2011)116

Three-loop octagons and n-gons in maximally supersymmetric Yang-Mills theory
journal, August 2013


A note on polytopes for scattering amplitudes
journal, April 2012

  • Arkani-Hamed, N.; Bourjaily, J.; Cachazo, F.
  • Journal of High Energy Physics, Vol. 2012, Issue 4
  • DOI: 10.1007/JHEP04(2012)081

One-loop amplitudes in 𝒩 = 4 super Yang-Mills and anomalous dual conformal symmetry
journal, August 2009


Wave Equations in Conformal Space
journal, April 1936

  • Dirac, P. A. M.
  • The Annals of Mathematics, Vol. 37, Issue 2
  • DOI: 10.2307/1968455

A duality for the S matrix
journal, March 2010

  • Arkani-Hamed, N.; Cachazo, F.; Cheung, C.
  • Journal of High Energy Physics, Vol. 2010, Issue 3
  • DOI: 10.1007/JHEP03(2010)020

A twistor string for the ABJ(M) theory
journal, June 2014

  • Engelund, Oluf Tang; Roiban, Radu
  • Journal of High Energy Physics, Vol. 2014, Issue 6
  • DOI: 10.1007/JHEP06(2014)088

Integral Formula for Supersymmetric Scattering Amplitudes in Three Dimensions
journal, November 2012


Unification of residues and Grassmannian dualities
journal, January 2011

  • Arkani-Hamed, N.; Bourjaily, J.; Cachazo, F.
  • Journal of High Energy Physics, Vol. 2011, Issue 1
  • DOI: 10.1007/JHEP01(2011)049

Amplitude for n -Gluon Scattering
journal, June 1986


A current algebra for some gauge theory amplitudes
journal, November 1988


Yangian-Invariant Scattering Amplitudes in Supersymmetric Chern-Simons Theory
journal, October 2010


Positroid stratification of orthogonal Grassmannian and ABJM amplitudes
journal, September 2014


The multidimensional cube recurrence
journal, February 2010


All tree-level amplitudes in 𝒩 = 4 SYM
journal, April 2009


Scattering amplitudes and BCFW recursion in twistor space
journal, January 2010


Dual conformal constraints and infrared equations from global residue theorems in $ \mathcal{N} = 4 $ SYM theory
journal, June 2010


𝒩 = 6 superconformal Chern-Simons-matter theories, M2-branes and their gravity duals
journal, October 2008


The Grassmannian origin of dual superconformal invariance
journal, March 2010

  • Arkani-Hamed, Nima; Cachazo, Freddy; Cheung, Clifford
  • Journal of High Energy Physics, Vol. 2010, Issue 3
  • DOI: 10.1007/JHEP03(2010)036

Massless, Euclidean Quantum Electrodynamics on the 5-Dimensional Unit Hypersphere
journal, December 1972


ABJM amplitudes and the positive orthogonal Grassmannian
journal, February 2014


Eliminating spurious poles from gauge-theoretic amplitudes
journal, May 2013


Twistor-strings, Grassmannians and leading singularities
journal, March 2010

  • Bullimore, Mathew; Mason, Lionel; Skinner, David
  • Journal of High Energy Physics, Vol. 2010, Issue 3
  • DOI: 10.1007/JHEP03(2010)070

Dual conformal symmetry of 1-loop NMHV amplitudes in $ \mathcal{N} = 4 $ SYM theory
journal, March 2010

  • Elvang, Henriette; Freedman, Daniel Z.; Kiermaier, Michael
  • Journal of High Energy Physics, Vol. 2010, Issue 3
  • DOI: 10.1007/JHEP03(2010)075

Massless, Euclidean Quantum Electrodynamics on the 5-Dimensional Unit Hypersphere
journal, June 1973


    Works referencing / citing this record:

    On-shell diagrams, Graßmannians and integrability for form factors
    journal, January 2016

    • Frassek, Rouven; Meidinger, David; Nandan, Dhritiman
    • Journal of High Energy Physics, Vol. 2016, Issue 1
    • DOI: 10.1007/jhep01(2016)182

    Wilson lines, Grassmannians and gauge invariant off-shell amplitudes in N = 4 $$ \mathcal{N}=4 $$ SYM
    journal, April 2017


    Logarithmic singularities and maximally supersymmetric amplitudes
    journal, June 2015

    • Bern, Zvi; Herrmann, Enrico; Litsey, Sean
    • Journal of High Energy Physics, Vol. 2015, Issue 6
    • DOI: 10.1007/jhep06(2015)202

    Evidence for a nonplanar amplituhedron
    journal, June 2016

    • Bern, Zvi; Herrmann, Enrico; Litsey, Sean
    • Journal of High Energy Physics, Vol. 2016, Issue 6
    • DOI: 10.1007/jhep06(2016)098

    Orientations of BCFW charts on the Grassmannian
    journal, August 2015


    Gravity on-shell diagrams
    journal, November 2016

    • Herrmann, Enrico; Trnka, Jaroslav
    • Journal of High Energy Physics, Vol. 2016, Issue 11
    • DOI: 10.1007/jhep11(2016)136

    On-shell diagrams and the geometry of planar N < 4 $$ \mathcal{N}<4 $$ SYM theories
    journal, November 2017


    Grassmannians and form factors with q 2 = 0 in N $$ \mathcal{N} $$ =4 SYM theory
    journal, December 2016


    Positivity, Grassmannian geometry and simplex-like structures of scattering amplitudes
    journal, December 2017


    Prescriptive unitarity for non-planar six-particle amplitudes at two loops
    journal, December 2019

    • Bourjaily, Jacob L.; Herrmann, Enrico; Langer, Cameron
    • Journal of High Energy Physics, Vol. 2019, Issue 12
    • DOI: 10.1007/jhep12(2019)073

    Top-forms of leading singularities in nonplanar multi-loop amplitudes
    journal, February 2018